MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 0580-1-352
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Broken exter stem.Revised stem to a cement.In cement stem.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving an exeter stem was reported.The event was confirmed by clinician review of the provided x-ray and review of the provided images of the device.Method & results: -device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs shows and intraoperative image with the device in situ and also a photo of the recently explanted exeter stem and ceramic head covered in tissue and blood.The stem is clearly fractured at the neck of the device.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: x-rays provided confirm fracture on stem, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Broken exter stem.Revised stem to a cement in cement stem.

Brand Name
EXETER V40 STEM 37.5MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9353392
Report Number0002249697-2019-03835
Device Sequence Number2207837
Product Code JDI
UDI-Device Identifier04546540153241
UDI-Public04546540153241
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number0580-1-352
Device Lot NumberG5717456
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR